Alert archive / Oregon / Wind Advisories in 2014
Wind Advisory 22, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Jun 12, 2014, 4:37 PM PDT for Curry County, Jackson County, Josephine County, Oregon. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2014, 4:37 PM PDT (23:37 UTC)
- Expired
- Jun 12, 2014, 8:13 PM PDT
- In force
- 4 hr
- Issued by
- NWS Medford, OR
Counties Curry County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 75 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
775 WWUS76 KMFR 122337 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 437 PM PDT THU JUN 12 2014 ORZ031-130500- /O.CON.KMFR.FZ.W.0009.140614T0900Z-140614T1400Z/ /O.CON.KMFR.DU.Y.0001.000000T0000Z-140613T0400Z/ /O.CON.KMFR.FR.Y.0008.140614T0900Z-140614T1400Z/ CENTRAL AND EASTERN LAKE COUNTY- 437 PM PDT THU JUN 12 2014 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT SATURDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT SATURDAY. A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT SATURDAY. BLOWING DUST ADVISORY INFORMATION: * WINDS: WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE TO PRODUCE BLOWING DUST OFF SUMMER LAKE AND AREAS EAST THROUGH THIS EVENING. * VISIBILITIES: LESS THAN 1 MILE AT TIMES IN BLOWING DUST. * LOCATIONS IN THE BLOWING DUST ADVISORY: RURAL AREAS EAST OF SUMMER LAKE. PORTIONS OF HIGHWAY 395 AROUND ALKALI LAKE MAY ALSO BE AFFECTED AT TIMES. * IMPACTS: VISIBILITIES WILL BE REDUCED BY BLOWING DUST WHICH MAY IMPACT TRAVEL. TRAVEL WILL ALSO BE IMPACTED BY WIND... ESPECIALLY HIGH PROFILE VEHICLES. * TIMING: WINDS WILL DECREASE AND CONDITIONS WILL IMPROVE AROUND SUNSET. FROST ADVISORY INFORMATION: * TEMPERATURE...27 TO 32 DEGREES IN FREEZE WARNING AREA AND 33 TO 35 DEGREES IN FROST ADVISORY AREA. * FREEZE WARNING LOCATIONS INCLUDE: SILVER LAKE AND CHRISTMAS VALLEY. * FROST ADVISORY LOCATIONS INCLUDE: LAKEVIEW. * IMPACTS...FROST-SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ ORZ029-130500- /O.CON.KMFR.FZ.W.0009.140614T0900Z-140614T1400Z/ /O.CON.KMFR.FR.Y.0008.140614T0900Z-140614T1400Z/ KLAMATH BASIN- 437 PM PDT THU JUN 12 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT SATURDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT SATURDAY. A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT SATURDAY. * TEMPERATURE...27 TO 32 DEGREES IN FREEZE WARNING AREA AND 33 TO 35 DEGREES IN FROST ADVISORY AREA. * FREEZE WARNING LOCATIONS INCLUDE: CHILOQUIN. * FROST ADVISORY LOCATIONS INCLUDE: KLAMATH FALLS. * IMPACTS...FROST-SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ030-130500- /O.CON.KMFR.FZ.W.0009.140614T0900Z-140614T1400Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...CRESCENT...GILCHRIST... SPRAGUE RIVER 437 PM PDT THU JUN 12 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT SATURDAY. * TEMPERATURES...27 TO 32 DEGREES. * LOCATIONS INCLUDE: CHEMULT...BEATTY...CRESCENT...GILCHRIST... SPRAGUE RIVER. * IMPACTS...FROST-SENSITIVE VEGETATION WILL BE KILLED IF LEFT UNPROTECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ024-026-130400- /O.NEW.KMFR.WI.Y.0022.140612T2337Z-140613T0400Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...CAVE JUNCTION...MEDFORD... ASHLAND 437 PM PDT THU JUN 12 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * LOCATIONS INCLUDE: GRANTS PASS...CAVE JUNCTION...MEDFORD... ASHLAND...ROGUE RIVER...GOLD HILL. * IMPACTS...TRAVEL WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ISOLATED REPORTS OF DOWNED TREES AND POWER OUTAGES HAVE ALREADY BEEN RECEIVED. TRAVELERS SHOULD BE ON THE LOOKOUT FOR DEBRIS ON ROADWAYS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ084-130500- /O.CON.KMFR.FR.Y.0008.140614T0900Z-140614T1400Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES- INCLUDING THE CITIES OF...TULELAKE...DORRIS 437 PM PDT THU JUN 12 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT SATURDAY. * TEMPERATURE...33 TO 35 DEGREES. * LOCATIONS INCLUDE: TULELAKE...DORRIS. * IMPACTS...FROST-SENSITIVE VEGETATION COULD BE DAMAGED IF LEFT UNPROTECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ085-130500- /O.CON.KMFR.FR.Y.0008.140614T0900Z-140614T1400Z/ MODOC COUNTY- INCLUDING THE CITY OF...ALTURAS 437 PM PDT THU JUN 12 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT SATURDAY. * TEMPERATURE...33 TO 35 DEGREES. * LOCATIONS INCLUDE: ALTURAS. * IMPACTS...FROST-SENSITIVE VEGETATION COULD BE DAMAGED IF LEFT UNPROTECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WRIGHT
1 follow-up statement
872 WWUS76 KMFR 130313 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 813 PM PDT THU JUN 12 2014 ORZ024-026-130415- /O.CAN.KMFR.WI.Y.0022.000000T0000Z-140613T0400Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...CAVE JUNCTION...MEDFORD... ASHLAND 813 PM PDT THU JUN 12 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED OVER THE ROGUE VALLEY AND ADJACENT AREAS...THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$ ORZ031-131200- /O.EXT.KMFR.DU.Y.0001.000000T0000Z-140613T0600Z/ /O.CON.KMFR.FZ.W.0009.140614T0900Z-140614T1400Z/ /O.CON.KMFR.FR.Y.0008.140614T0900Z-140614T1400Z/ CENTRAL AND EASTERN LAKE COUNTY- 813 PM PDT THU JUN 12 2014 ...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT SATURDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT SATURDAY... THE BLOWING DUST ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT SATURDAY. A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT SATURDAY. BLOWING DUST ADVISORY INFORMATION: * WINDS: WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE TO PRODUCE BLOWING DUST OFF SUMMER LAKE AND AREAS EAST THROUGH THIS EVENING. * VISIBILITIES: LESS THAN 1 MILE AT TIMES IN BLOWING DUST. * LOCATIONS IN THE BLOWING DUST ADVISORY: RURAL AREAS EAST OF SUMMER LAKE. PORTIONS OF HIGHWAY 395 FROM AROUND ALKALI LAKE SOUTH TO THE HIGHWAY 31 JUNCTION MAY ALSO BE AFFECTED AT TIMES. * IMPACTS: VISIBILITIES WILL BE REDUCED BY BLOWING DUST WHICH MAY IMPACT TRAVEL. TRAVEL WILL ALSO BE IMPACTED BY WIND... ESPECIALLY HIGH PROFILE VEHICLES. * TIMING: WINDS WILL DECREASE AND CONDITIONS WILL IMPROVE LATER THIS EVENING. FROST AND FREEZE INFORMATION: * TEMPERATURE...27 TO 32 DEGREES IN FREEZE WARNING AREA AND 33 TO 35 DEGREES IN FROST ADVISORY AREA. * FREEZE WARNING LOCATIONS INCLUDE: SILVER LAKE AND CHRISTMAS VALLEY. * FROST ADVISORY LOCATIONS INCLUDE: LAKEVIEW. * IMPACTS...FROST-SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ ORZ029-131200- /O.CON.KMFR.FZ.W.0009.140614T0900Z-140614T1400Z/ /O.CON.KMFR.FR.Y.0008.140614T0900Z-140614T1400Z/ KLAMATH BASIN- 813 PM PDT THU JUN 12 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT SATURDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT SATURDAY. A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT SATURDAY. * TEMPERATURE...27 TO 32 DEGREES IN FREEZE WARNING AREA AND 33 TO 35 DEGREES IN FROST ADVISORY AREA. * FREEZE WARNING LOCATIONS INCLUDE: CHILOQUIN. * FROST ADVISORY LOCATIONS INCLUDE: KLAMATH FALLS. * IMPACTS...FROST-SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ030-131200- /O.CON.KMFR.FZ.W.0009.140614T0900Z-140614T1400Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...CRESCENT...GILCHRIST... SPRAGUE RIVER 813 PM PDT THU JUN 12 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT SATURDAY. * TEMPERATURES...27 TO 32 DEGREES. * LOCATIONS INCLUDE: CHEMULT...BEATTY...CRESCENT...GILCHRIST... SPRAGUE RIVER. * IMPACTS...FROST-SENSITIVE VEGETATION WILL BE KILLED IF LEFT UNPROTECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ084-131200- /O.CON.KMFR.FR.Y.0008.140614T0900Z-140614T1400Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES- INCLUDING THE CITIES OF...TULELAKE...DORRIS 813 PM PDT THU JUN 12 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT SATURDAY. * TEMPERATURE...33 TO 35 DEGREES. * LOCATIONS INCLUDE: TULELAKE...DORRIS. * IMPACTS...FROST-SENSITIVE VEGETATION COULD BE DAMAGED IF LEFT UNPROTECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ085-131200- /O.CON.KMFR.FR.Y.0008.140614T0900Z-140614T1400Z/ MODOC COUNTY- INCLUDING THE CITY OF...ALTURAS 813 PM PDT THU JUN 12 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT SATURDAY. * TEMPERATURE...33 TO 35 DEGREES. * LOCATIONS INCLUDE: ALTURAS. * IMPACTS...FROST-SENSITIVE VEGETATION COULD BE DAMAGED IF LEFT UNPROTECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WRIGHT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jun 12, 2:45 PM PDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 12, 2:45 PM PDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
245 PM PDT THU JUN 12 2014
.DISCUSSION...AN UPPER LOW AND ASSOCIATED COLD FRONT ARE MOVING THROUGH
THE FORECAST AREA THIS AFTERNOON. TEMPERATURES ARE 5 TO 10
DEGREES COOLER THAN 24 HOURS AGO AT MOST LOCATIONS. ITS BECOMING
WINDY EAST OF THE CASCADES WITH GUSTS TO NEAR 40 MPH AT THIS
HOUR...AND BREEZY CONDITIONS ARE EXPECTED WEST OF THE CASCADES
THIS AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS CONTINUE OVER
NORTHEASTERN CALIFORNIA AND SOUTHERN LAKE AND KLAMATH COUNTIES
THROUGH EARLY THIS EVENING. A RED FLAG WARNING AT RFWMFR CONTINUES
FOR LOW HUMIDITIES AND GUSTY WINDS. PLEASE SEE THE FIRE WEATHER
DISCUSSION BELOW FOR MORE DETAILS.
SOME LIGHT RAIN HAS BEEN OBSERVED OVER COOS AND DOUGLAS COUNTIES
THIS AFTERNOON...AND THIS WILL BE THE PRIMARY AREA FOR
RAINFALL...THOUGH IT SHOULD BE MAINLY LIGHT...THROUGH FRIDAY MORNING
AS ENERGY AND MOISTURE WITH THE TROUGH TRANSITS THE FORECAST AREA.
FRIDAY THROUGH SUNDAY MODELS ARE IN GENERAL AGREEMENT WITH DEEP
NORTHWEST FLOW KEEPING TEMPERATURES BELOW NORMAL
INITIALLY...CREEPING UP TO NEAR NORMAL BY SUNDAY. LITTLE TO NO
PRECIPITATION IS EXPECTED THROUGH SUNDAY.
FRIDAY NIGHT INTO SATURDAY MORNING WILL FEATURE BELOW NORMAL
TEMPERATURES...AND FROST AND FREEZE CONDITIONS ARE LIKELY EAST OF
THE CASCADES. A HOST OF FROST ADVISORIES AND FREEZE WARNINGS HAVE
BEEN ISSUED AT NPWMFR. A MOSTLY CLEAR NIGHT...WITH A HINT OF JUST
SOME HIGH CLOUDS PASSING THROUGH...IS EXPECTED EAST OF THE CASCADES
WITH LIGHT WINDS...CREATING FAVORABLE CONDITIONS FOR COLD
TEMPERATURES. MOST POPULATION CENTERS LIKE KLAMATH FALLS AND ALTURAS
SHOULD REMAIN ABOVE FREEZING...BUT PLENTY OF MORE RURAL AREAS WILL
DIP WELL BELOW FREEZING.
ON MONDAY MODELS START TO DIVERGE SIGNIFICANTLY. GFS SUGGESTS
RIDGING...THE ECMWF DEEP TROUGHING JUST TO OUR EAST...AND THE
CANADIAN IS SOMEWHERE IN BETWEEN. WE ARE FAVORING THE EC SOLUTION
BASED ON EXPECTED UPSTREAM BLOCKING...AND THE IDEA THAT THE GFS IS
TOO PROGRESSIVE...FOLLOWING THE THINKING OF MY COLLEAGUE ON LAST
NIGHT'S SHIFT. SO HAVE LEANED TOWARDS THE ECMWF WHICH BASICALLY
MEANS KEEPING TEMPERATURES RELATIVELY COOL THROUGH TUESDAY.
THEN...BOTH MODELS AGREE ON A WARMUP.
&&
.AVIATION...BASED ON 12/18Z TAF ISSUANCE...THE MAIN CONCERN FOR
SMALLER AIRCRAFT WILL BE THE POTENTIAL FOR GUSTY WINDS IN THE ROGUE
VALLEY AND KLAMATH BASIN INTO EARLY THIS EVENING. A COLD FRONT WILL
MOVE THROUGH AND SOME OF THE STRONGER WINDS ALOFT WILL MIX DOWN NEAR
THE SURFACE. WINDS IN THE ROGUE VALLEY ARE EXPECTED TO BE FROM THE
NORTHWEST AND COULD APPROACH 30 KTS WHICH IS NOT COMMON. SUSTAINED
WINDS AT 25 KTS ARE LIKELY IN THE KLAMATH BASIN WITH GUST UP TO 35
KTS. WINDS WON'T BE AS STRONG NEAR KRBG, BUT THERE IS A CHANCE THEY
COULD EXCEED 20 KTS. ALSO MOUNTAIN WAVE TURBULENCE WILL ALSO
MAKE FOR A BUMP APPROACH TO KLMT AND OTHER EAST SIDE TERMINALS
THROUGH THIS EVENING. MVFR CIGS WILL BE THE PREDOMINATE CONDITION AT
THE COAST THROUGH TONIGHT WITH TEMPORARY IFR CIGS POSSIBLE LATE
TONIGHT. VFR CIGS SHOULD PREVAIL IN THE UMPQUA BASIN THROUGH
THIS EVENING, BUT MTN TOPS COULD BE PARTLY OBSCURED. MVFR CIGS ARE
EXPECTED TO DEVELOP AFTER 9Z. ELSEWHERE VFR CIGS WILL CONTINUE FOR
THE NEXT 24 HOURS, BUT MTN TOPS COULD BE PARTLY OBSCURED ALONG THE
CASCADES. -PETRUCELLI
&&
.MARINE...UPDATED 12/11AM PDT...A WEAK FRONT WILL MOVE THROUGH
THE COASTAL WATERS TODAY WITH MOSTLY LIGHT SHIFTING WINDS THROUGH
TONIGHT AND SOME LIGHT SHOWERS. HIGH PRESSURE REBUILDS FRIDAY INTO
THE WEEKEND WILL LIKELY BRING ANOTHER ROUND OF ADVISORIES FOR THE
SOUTHERN WATERS THAT WILL APPROACH, BUT PROBABLY STAY BELOW GALE
WARNING CRITERIA. HOWEVER, HAZARDOUS SEAS WARNING CONDITIONS WILL
BE POSSIBLE MAINLY SATURDAY AND SUNDAY AFTERNOONS AND EVENINGS
MAINLY SOUTH AND WEST OF GOLD BEACH AND POINT SAINT GEORGE.
&&
.FIRE WEATHER...CURRENT OBSERVATIONS ACROSS PORTIONS OF LAKE...KLAMATH
AND MODOC COUNTIES INDICATE GUSTY WINDS OF OVER 20 MPH...WITH
HUMIDITIES DROPPING BELOW 15 PERCENT. THEE CONDITIONS ARE
RESULTING FROM A DRY COLD FRONT CURRENTLY SWEEPING ACROSS THE
AREA. WATER VAPOR IMAGERY DEPICTS SOME VERY DRY AIR ALOFT...AND
MODEL SOLUTIONS ARE PRODUCING 700 MB WINDS IN EXCESS OF 35 MPH.
WITH DAYTIME HEATING TODAY...THESE SHOULD EASILY MIX TOT HE
SURFACE...AND THIS HAS PROMPTED THE RED FLAG WARNING IN EFFECT
UNTIL 8 PM PDT TONIGHT. AFTER SUNSET...WINDS SHOULD DECOUPLE AND
WEAKEN CONSIDERABLY...AND OVERNIGHT RH RECOVERIES SHOULD BE GOOD.
COOLER TEMPERATURES AND MUCH CALMER WINDS ARE EXPECTED THROUGH THE
WEEKEND...ALTHOUGH THE DAYTIME HUMIDITIES WILL REMAIN DRY.
THERE IS A LARGE AMOUNT OF UNCERTAINTY REGARDING THE LONG TERM
FORECAST...BUT SOME MODEL SOLUTIONS ARE SUGGESTING THAT CONVECTION
COULD BE POSSIBLE MID TO LATE NEXT WEEK. CONFIDENCE IN THUNDERSTORM
FORECAST IS MUCH TOO LOW FOR ANY DETAILS ON
PROBABILITIES...TIMING...OR LOCATION...BUT USERS SHOULD BE AWARE OF
THE POSSIBILITY OF LIGHTNING DURING THE EXTENDED FORECAST TERM. -BPN
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR ORZ624.
FREEZE WARNING FROM 2 AM TO 7 AM PDT SATURDAY FOR ORZ030.
FROST ADVISORY FROM 2 AM TO 7 AM PDT SATURDAY FOR ORZ031.
FREEZE WARNING FROM 2 AM TO 7 AM PDT SATURDAY FOR ORZ031.
FROST ADVISORY FROM 2 AM TO 7 AM PDT SATURDAY FOR ORZ029.
FREEZE WARNING FROM 2 AM TO 7 AM PDT SATURDAY FOR ORZ029.
RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR ORZ625.
CA...FROST ADVISORY FROM 2 AM TO 7 AM PDT SATURDAY FOR CAZ084.
FROST ADVISORY FROM 2 AM TO 7 AM PDT SATURDAY FOR CAZ085.
RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR CAZ285.
PACIFIC COASTAL WATERS...NONE.
NSK/NSK/MAPThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:00 PM PDT | Frost Advisory | MFR | Klamath, Lake | 41 hr |
| Jun 12, 2:00 PM PDT | Freeze Warning | MFR | Klamath, Lake | 41 hr |
| Jun 12, 3:07 PM PDT | Hazardous Seas Watch | MFR | 12 hr | |
| Jun 12, 3:07 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 60 hr | |
| Jun 12, 4:04 PM PDT | Blowing Dust Advisory | MFR | Lake | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.